Alert archive / Texas / Special Weather Statements in 2024
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Mar 7, 2024, 9:10 PM CST for Wichita County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2024, 9:10 PM CST (03:10 UTC)
- Expired
- Mar 7, 2024, 9:45 PM CST
- In force
- 35 min
- Issued by
- NWS Norman, OK
- Hail
- 0.75 in
- Wind
- 40
County Wichita County, TX
The radar
The Altus AFB radar (KFDR), 45 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 379 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted.
858
WWUS84 KOUN 080310
SPSOUN
Special Weather Statement
National Weather Service Norman OK
910 PM CST Thu Mar 7 2024
OKZ044-TXZ086-089-090-080345-
Cotton OK-Clay TX-Wichita TX-Archer TX-
910 PM CST Thu Mar 7 2024
...Strong thunderstorms will impact portions of southern Cotton,
northwestern Clay, northern Archer and Wichita Counties through 945
PM CST
...
At 910 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles northwest of Burkburnett to near Iowa
Park to near Mankins. Movement was northeast at 45 mph.
HAZARD...Wind gusts of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wichita Falls, Burkburnett, Iowa Park, Holliday, Dean, Randlett,
Sheppard AFB, Dundee, Mankins, Lakeside City, Pleasant Valley,
Taylor, and Cashion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3369 9893 3396 9888 3409 9889 3413 9876
3413 9869 3417 9865 3416 9861 3418 9861
3429 9825 3381 9843
TIME...MOT...LOC 0310Z 247DEG 40KT 3411 9863 3396 9872 3378 9883
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
30What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Mar 7, 5:42 PM CST, 3 hours 28 minutes earlier.
Area forecast discussion, Mar 7, 5:42 PM CST, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Norman OK 542 PM CST Thu Mar 7 2024 ...New AVIATION... .SHORT TERM... (This evening through Friday) Issued at 257 PM CST Thu Mar 7 2024 Latest observations show a surface low centered over northwest Oklahoma with a sharp warm front extending across far northern Oklahoma and a dryline bulging over northwest Oklahoma. An attendant cold front was also situated over the Oklahoma panhandle. Severe thunderstorms are expected to develop along a dryline and ahead of the cold front over the next several hours as dynamic lift overspreads the area. The storms that develop initially along the dryline are could become supercellular and produce large hail up to the size of golfballs over far southwest Oklahoma and western north Texas. Meanwhile, severe storm development is also possible along/ahead of the warm front - though whether these storms impact our area is uncertain as satellite indicates the warm front lifting into southern Kansas as of 2PM. Nevertheless, storms along the warm front will pose a tornado threat with RAP effective helicity values prog'd at 200-300 m2/s2. Storms could congeal into a linear MCS tonight upon reaching central Oklahoma as the cold front approaches and becomes quasi-stationary. Large hail up to the size of quarters and damaging wind gusts up to 60 mph are possible as storms reach central Oklahoma later tonight. Showers and a few thunderstorms could linger across parts of southern Oklahoma and western north Texas towards Friday morning. The upper trough will continue to push the cold front across our area through Friday morning with some rain showers behind the front. Large scale warm air ascent seen on the isentropic surfaces in a weak to low-end moderately unstable environment will produce clusters of isolated thunderstorms in the warm sector ahead of the cold front with more liner storms along the fronts leading edge. The severe risk during the morning with the isolated storms will be lower although with additional cooling aloft from the upper trough within a deep-layer sheared environment for storm organization in the warm sector cannot completely rule hail perhaps up to quarter size. The severe risk increases during the afternoon in the warm sector with moderate instability but models not in full agreement with the location of the cold front. The GFS solution has the cold front east of I-35 and pushing into southeast Oklahoma, while all other solutions have the front already through our area and into northeast Texas. Should the GFS solution be correct, then southeast Oklahoma would be in the warm sector which could see supercells producing up to golf ball size hail while DCAPE values would also support damaging wind gusts as a second severe hazard. Although this is a Pacific-based storm system coming through, the air mass behind the cold front will be more colder Canadian-based with the surface high up in North Dakota. Northwest Oklahoma will feel the brunt of this colder air with lower 40s highs by late morning then rapidly falling through the afternoon to near freezing. Forecast soundings across northwest Oklahoma on Friday afternoon support a freezing to below freezing column of air above ground level with a moist dendritic zone for ice crystals, so will likely see a changeover to snow on the ground there. Although Ensemble forecast have a bullseye of 60% chance for up to 1-inch of snow in far northwest Oklahoma, warm ground temperatures will make it unlikely this amount will actually accumulate. As a result, snowfall may be greater than what accumulates. However, gusty north winds could reduce visibilities due to snowfall on Friday afternoon across northwest Oklahoma. By Friday evening, will keep POPs east of I-35 and completely out by midnight Saturday morning. As far as grids for Fridays MaxT temperatures, did go colder than NBM using the CONSMOS. && .LONG TERM... (Friday night through next Wednesday) Issued at 257 PM CST Thu Mar 7 2024 Friday night/Saturday morning will be much colder areawide, as gusty north winds will produce wind chill values well in the 20s. Cooler than average for the rest of Saturday as the upper trough makes its exit. Cold again Saturday night/Sunday morning as high pressure settles in, although less of a wind chill but more strong radiational cooling night. Breezy south winds make a return by Sunday afternoon with temperatures warming above average, and increasing gusty south winds through Wednesday will continue the warming trend with mild highs in the upper 70s by mid-week across Oklahoma to lower 80s across western north Texas. However, increasing dry air across the Panhandles will start elevating fire weather conditions across our west during the afternoons starting on Sunday. A couple of upper waves come through during the mid to latter half of next week bringing our next chance for rain on Tuesday night with perhaps a stronger trough at the end of the week pushing our next cold front through. For now, any rain on Tuesday night would be east of I-35. && .AVIATION... (00Z TAFS) Issued at 537 PM CST Thu Mar 7 2024 Scattered thunderstorms will continue to move slowly east this evening, potentially impacting many of our sites. Storm activity will diminish after midnight but low ceilings and/or scattered showers will linger into Friday morning. Additional showers and continued low ceilings are likely as we head into Friday afternoon. A cold front will bring a northerly wind shift with it as it moves across the area from north to south tonight into tomorrow morning. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 50 53 33 54 / 70 50 20 0 Hobart OK 46 51 32 54 / 60 40 10 0 Wichita Falls TX 53 58 37 58 / 50 30 10 0 Gage OK 35 40 26 56 / 30 50 10 0 Ponca City OK 47 52 32 54 / 70 30 20 0 Durant OK 56 65 40 57 / 60 60 20 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...68 LONG TERM....68 AVIATION...08
Hazardous weather outlook, Mar 7, 8:00 PM CST, 1 hour 10 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 800 PM CST Thu Mar 7 2024 OKZ004>048-050>052-TXZ083>090-090200- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 800 PM CST Thu Mar 7 2024 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Thunderstorms will be possible through tonight across the western two-thirds of Oklahoma and western north Texas. Some of these storms could become severe with hail up to quarter size and strong wind gusts as the potential hazards. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... Thunderstorms will be possible Friday morning into the early evening hours. Some of these storms could become severe with up to quarter size hail, with the highest risk across southeast Oklahoma toward the afternoon hours with up to golf ball size hail and damaging wind gusts as the two potential hazards. .Snow... Rain may mix with or change to snow across portions of northwestern and western Oklahoma Friday afternoon and evening. Little to no accumulation is expected. .Fire Weather... Fire weather conditions will be elevated across parts of western Oklahoma every afternoon beginning Sunday through Wednesday due to gusty south winds, drier air increasing across the Southern High Plains and warmer temperatures. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Mar 7, 8:03 PM CST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Norman OK
803 PM CST Thu Mar 7 2024
OKZ033-036-TXZ083-080230-
Harmon OK-Jackson OK-Hardeman TX-
803 PM CST Thu Mar 7 2024
...A strong thunderstorm will impact portions of southwestern
Jackson, southeastern Harmon and northeastern Hardeman Counties
through 830 PM CST
...
At 803 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles west of Eldorado, moving east at 35 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Eldorado and Duke.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3471 9950 3444 9939 3443 9940 3434 9983
3452 9990
TIME...MOT...LOC 0203Z 251DEG 32KT 3446 9978
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
30Special weather statement, Mar 7, 8:28 PM CST, 42 minutes before
Special Weather Statement National Weather Service Norman OK 828 PM CST Thu Mar 7 2024 OKZ024-027-080300- Grady OK-Canadian OK- 828 PM CST Thu Mar 7 2024 ...A strong thunderstorm will impact portions of northwestern Grady and southeastern Canadian Counties through 900 PM CST ... At 827 PM CST, Doppler radar was tracking a strong thunderstorm near Union City, moving northeast at 40 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Western Oklahoma City, El Reno, Yukon, Mustang, Piedmont, Union City, Minco, and Richland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe weather is not expected and no warnings are anticipated at this time. If outdoors, consider seeking shelter inside a building. && LAT...LON 3539 9767 3525 9809 3548 9811 3567 9768 TIME...MOT...LOC 0227Z 246DEG 34KT 3543 9798 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH 30
Special weather statement, Mar 7, 8:37 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Norman OK
837 PM CST Thu Mar 7 2024
OKZ021-033-034-080315-
Harmon OK-Beckham OK-Greer OK-
837 PM CST Thu Mar 7 2024
...A strong thunderstorm will impact portions of central Harmon,
northwestern Greer and southwestern Beckham Counties through 915 PM
CST
...
At 837 PM CST, Doppler radar was tracking a strong thunderstorm 5
miles northeast of Dodson, moving northeast at 30 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Hollis, Vinson, Madge, and McKnight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3513 9979 3495 9955 3469 9991 3476 10000
3489 10000
TIME...MOT...LOC 0237Z 222DEG 26KT 3481 9993
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
30Special weather statement, Mar 7, 8:43 PM CST, 27 minutes before
Special Weather Statement
National Weather Service Norman OK
843 PM CST Thu Mar 7 2024
TXZ085-086-088-089-080315-
Wichita TX-Archer TX-Wilbarger TX-Baylor TX-
843 PM CST Thu Mar 7 2024
...Strong thunderstorms will impact portions of northwestern Archer,
western Wichita, southeastern Wilbarger and northeastern Baylor
Counties through 915 PM CST
...
At 843 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Grayback to 4 miles northeast
of Mabelle. Movement was northeast at 35 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Electra, Dundee, Lake Kemp, Mankins, and Lake Diversion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3367 9928 3403 9914 3413 9876 3413 9874
3414 9872 3413 9871 3373 9873
TIME...MOT...LOC 0243Z 244DEG 31KT 3397 9905 3373 9910
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
30Special weather statement, Mar 7, 9:04 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Norman OK
904 PM CST Thu Mar 7 2024
OKZ024-025-080330-
Oklahoma OK-Canadian OK-
904 PM CST Thu Mar 7 2024
...A strong thunderstorm will impact portions of western Oklahoma and
southeastern Canadian Counties through 930 PM CST
...
At 904 PM CST, Doppler radar was tracking a strong thunderstorm over
southwestern Oklahoma City, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Oklahoma City, southwestern Edmond, Midwest City, Del City, Yukon,
Bethany, Mustang, Choctaw, Warr Acres, The Village, Tuttle, Spencer,
Nichols Hills, Nicoma Park, Valley Brook, Tinker Air Force Base,
Forest Park, Woodlawn Park, Lake Aluma, and Smith Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3546 9731 3537 9758 3538 9766 3538 9767
3535 9767 3532 9774 3534 9776 3534 9780
3545 9782 3567 9746
TIME...MOT...LOC 0304Z 246DEG 34KT 3543 9765
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
30Special weather statement, Mar 7, 9:10 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Norman OK
910 PM CST Thu Mar 7 2024
OKZ044-TXZ086-089-090-080345-
Cotton OK-Clay TX-Wichita TX-Archer TX-
910 PM CST Thu Mar 7 2024
...Strong thunderstorms will impact portions of southern Cotton,
northwestern Clay, northern Archer and Wichita Counties through 945
PM CST
...
At 910 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles northwest of Burkburnett to near Iowa
Park to near Mankins. Movement was northeast at 45 mph.
HAZARD...Wind gusts of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wichita Falls, Burkburnett, Iowa Park, Holliday, Dean, Randlett,
Sheppard AFB, Dundee, Mankins, Lakeside City, Pleasant Valley,
Taylor, and Cashion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3369 9893 3396 9888 3409 9889 3413 9876
3413 9869 3417 9865 3416 9861 3418 9861
3429 9825 3381 9843
TIME...MOT...LOC 0310Z 247DEG 40KT 3411 9863 3396 9872 3378 9883
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
30The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 6:13 PM CST | Special Weather Statement | OUN | Canadian, Kingfisher, Logan | 47 min |
| Mar 7, 6:27 PM CST | Severe Thunderstorm Warning | OUN | Greer, Kiowa, Washita | 48 min |
| Mar 7, 6:34 PM CST | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan, Noble, Payne | 41 min |
| Mar 7, 7:18 PM CST | Special Weather Statement | OUN | Noble | 27 min |
| Mar 7, 7:40 PM CST | Special Weather Statement | OUN | Payne | 35 min |
| Mar 7, 8:03 PM CST | Special Weather Statement | OUN | Jackson | 27 min |
| Mar 7, 8:28 PM CST | Special Weather Statement | OUN | Canadian | 32 min |
| Mar 7, 8:37 PM CST | Special Weather Statement | OUN | Harmon | 38 min |
| Mar 7, 9:04 PM CST | Special Weather Statement | OUN | Oklahoma | 26 min |
| Mar 7, 10:27 PM CST | Special Weather Statement | OUN | Jefferson, Stephens | 33 min |
| Mar 7, 11:13 PM CST | Special Weather Statement | OUN | Jefferson | 32 min |
| Mar 8, 2:18 PM CST | Special Weather Statement | OUN | Caddo | 27 min |
| Mar 7, 6:54 PM CST | Special Weather Statement | OUN | Archer | 36 min |
| Mar 7, 7:16 PM CST | Special Weather Statement | OUN | Knox | 29 min |
| Mar 7, 7:44 PM CST | Special Weather Statement | OUN | Baylor | 31 min |
| Mar 7, 7:53 PM CST | Severe Thunderstorm Warning | OUN | Baylor, Foard, Knox, Wilbarger | 52 min |
| Mar 7, 8:43 PM CST | Special Weather Statement | OUN | Wichita | 32 min |
| Mar 7, 10:38 PM CST | Special Weather Statement | OUN | Clay | 37 min |
Nearby
Special Weather Statements in Texas, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.